Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 31, NWS Tulsa, OK

April 11, 2022Ottawa County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Apr 11, 2022, 12:02 PM CDT for Ottawa County, Oklahoma. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 11, 2022, 12:02 PM CDT (17:02 UTC)
Expired
Apr 11, 2022, 12:45 PM CDT
In force
43 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Ottawa County, OK

The radar

The Tulsa radar (KINX), 104 km from the middle of the area, began a volume at 17:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 5.0 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2022-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2022-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -156 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1962 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
-156 m²/s²
0-3 km storm-relative helicity
-88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

615 
WUUS54 KTSA 111702
SVRTSA
OKC115-111745-
/O.NEW.KTSA.SV.W.0031.220411T1702Z-220411T1745Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
1202 PM CDT Mon Apr 11 2022

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Southeastern Ottawa County in northeastern Oklahoma...

* Until 1245 PM CDT.

* At 1201 PM CDT, a severe thunderstorm was located over Fairland,
  moving northeast at 40 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations in or near the path include...
  Fairland...                       Wyandotte...
  Ottawa...                         Peoria...
  Twin Bridges State Park...        

This includes Interstate 44 between mile markers 298 and 306, and
between mile markers 314 and 324.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3700 9462 3673 9462 3667 9472 3667 9487
      3675 9496 3700 9469
TIME...MOT...LOC 1701Z 226DEG 34KT 3675 9482 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
2 follow-up statements
960 
WWUS54 KTSA 111714
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
1214 PM CDT Mon Apr 11 2022

OKC115-111745-
/O.CON.KTSA.SV.W.0031.000000T0000Z-220411T1745Z/
Ottawa OK-
1214 PM CDT Mon Apr 11 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 PM CDT
FOR EASTERN OTTAWA COUNTY...

At 1213 PM CDT, a severe thunderstorm was located over Wyandotte,
moving northeast at 35 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations in or near the path include...
Wyandotte...                      Peoria...
Twin Bridges State Park...        

This includes Interstate 44 between mile markers 318 and 324.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3700 9462 3673 9462 3670 9470 3681 9481
      3700 9466
TIME...MOT...LOC 1713Z 237DEG 30KT 3679 9471 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
890 
WWUS54 KTSA 111736
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
1236 PM CDT Mon Apr 11 2022

OKC115-111746-
/O.EXP.KTSA.SV.W.0031.000000T0000Z-220411T1745Z/
Ottawa OK-
1236 PM CDT Mon Apr 11 2022

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN OTTAWA COUNTY WILL
EXPIRE AT 1245 PM CDT...
        
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.

LAT...LON 3700 9462 3673 9462 3670 9470 3681 9481
      3700 9466
TIME...MOT...LOC 1736Z 226DEG 34KT 3694 9452 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 10:53 AM CDT, 1 hour 9 minutes earlier.

Area forecast discussion, Apr 11, 10:53 AM CDT, 1 hour 9 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1053 AM CDT Mon Apr 11 2022

...New SHORT TERM...

.SHORT TERM...
(Through Tonight)
Issued at 1053 AM CDT Mon Apr 11 2022

The potential for severe thunderstorms later this afternoon and
evening in parts of southeast Oklahoma and western Arkansas
remains the focus of the short term forecast today and into
tonight. The main concerns revolve around coverage, with a wide
spread of such in the CAMs this morning. The HRRR continues to be
aggressive with development near the frontal boundary in southeast
Oklahoma late this afternoon, as it also also clears the existing
low cloudiness from south central and southeast Oklahoma earlier
in the day than other near term solutions, allowing for greater
instability. It is worth noting that this scenario has some
support from this morning's HREF run, which continues to show
ample instability developing in far southeast Oklahoma as well as
several notable UH tracks. One potential scenario is thunderstorms
developing across south central Oklahoma just outside our forecast
area, where clouds are more likely to diminish earlier in the
afternoon, and then moving up the boundary into southeast
Oklahoma. Satellite trends south of the boundary are supportive
of thunderstorm development later today, although not sure to the
coverage offered by the aggressive HRRR solution. The window for
severe weather remains from late this afternoon into the evening,
with any tornado threat largely tied to storms that interact with
the boundary, especially in the early evening hours.

An earlier update addressed cloud cover and effects on the
temperature trend through the day, as well as tweaks to POPs and
weather largely meant to delay the expected timing of the
afternoong development.

&&

.LONG TERM...
(Tuesday through Sunday)
Issued at 315 AM CDT Mon Apr 11 2022

The potential for active weather continues Tuesday into Wednesday
as a potent storm system moves out of the Rockies and across the
Plains. As we move into Tuesday afternoon, a surface dry line will
bulge into western/central Oklahoma with deep moisture surging into
eastern Oklahoma and western Arkansas. May see some scattered
thunderstorms well in advance of the dry line Tuesday afternoon.
However, the greatest potential for severe thunderstorms will
occur near the the dry line late Tuesday afternoon/evening. The
coverage of storms will be dictated by the cap. However, any storms
that do develop are expected to rapidly become severe with strong
instability in place and deep layer shear becoming favorable. Large
hail, damaging winds and tornadoes will again be possible with these
storms as they progress into eastern Oklahoma and eventually western
Arkansas.

More thunderstorms are in the offing for late Tuesday night into
Wednesday as a cold front and associated mid-level shortwave
sweep through the region. Some of the storms along and advance
of the cold front Wednesday could be severe with large hail and
damaging winds the concern.

Benign weather is anticipated on Thursday as high pressure
builds across the area. However, the potential for showers
and storms returns over the weekend as a frontal boundary
moves into the region.

&&

.AVIATION...
(12Z TAFS)
Issued at 623 AM CDT Mon Apr 11 2022

Showers and thunderstorms will be ending this morning. Flight
conditions are highly variable at this time, but all sites except
KBVO will likely see MVFR to IFR conditions for much of the
forecast period. KTUL and KRVS may briefly improve to VFR this
evening, but MVFR ceilings will return later tonight to all sites
including KBVO. Scattered thunderstorms will be possible from
southeast Oklahoma into western Arkansas late this afternoon and
evening, with KFSM the most likely site to potentially be
affected.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   69  57  83  60 /  20  10  10  30
FSM   74  61  81  63 /  60  50  30  60
MLC   76  59  81  62 /  30   0  30  40
BVO   69  52  84  57 /  10  10  10  30
FYV   67  56  81  60 /  70  50  30  50
BYV   64  56  80  62 /  70  50  20  50
MKO   69  57  81  61 /  40  10  20  40
MIO   63  53  81  59 /  40   0  10  40
F10   70  57  82  61 /  30   0  20  30
HHW   81  63  80  64 /  60  20  40  40

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...22
LONG TERM....10
AVIATION...05
Hazardous weather outlook, Apr 11, 4:47 AM CDT, 7 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
447 AM CDT Mon Apr 11 2022

ARZ001-002-010-011-019-020-029-OKZ049-053>076-121000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
447 AM CDT Mon Apr 11 2022

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

TORNADO.
	RISK...Limited.
	AREA...Northwest Arkansas into southeast Oklahoma.
	ONSET...Mid-afternoon.

SEVERE THUNDERSTORM.
	RISK...Elevated.
	AREA...Northwest Arkansas into southeast Oklahoma.
	ONSET...Mid-afternoon.

DISCUSSION...
Scattered to numerous showers and storms will be ongoing this
morning across northeast Oklahoma and northwest Arkansas in
the vicinity of a surface boundary. This activity will likely
persist through mid-morning before weakening. However, additional
scattered thunderstorms will be possible along the surface
boundary this afternoon across northwest Arkansas and southeast
Oklahoma. Some of these storms could be severe with large
hail, damaging winds and even tornadoes possible. The thunderstorms
are expected to exit the area by late evening.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
TUESDAY...Thunderstorm Potential...Very High Fire Weather Potential...
High Wind Potential.
WEDNESDAY...Severe Thunderstorm Potential...Very High Fire Weather
Potential...High Wind Potential.
THURSDAY...No Hazards.
FRIDAY...Thunderstorm Potential.
SATURDAY...Thunderstorm Potential...Very High Fire Weather Potential.
SUNDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
An unstable airmass will spread northward on Tuesday
and additional storms are likely to develop either in proximity
to a dryline near northeast Oklahoma or in a corridor from
southeast Oklahoma through northwest Arkansas. Conditions will
support severe weather with any storms that do develop Tuesday
afternoon and continue through Tuesday evening. A cold front will
sweep across the region during the day Wednesday and mark another
day of storm chances and severe weather potential. Strong winds
and drier conditions west of the cold front will increase fire
weather concerns.

The potential for showers and storms will return over the
weekend as a frontal boundary moves into the region.

weather.gov/tulsa contains additional information.

In the hours before

Local storm report, Apr 11, 8:39 AM CDT, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
839 AM CDT MON APR 11 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0402 AM     HAIL             1 SW TIAWAH             36.24N 95.57W
04/11/2022  U0.75 INCH       ROGERS             OK   PUBLIC

            REPORT FROM MPING: DIME (0.75 IN.).

1105 PM     HAIL             5 NW PAWNEE             36.39N 96.87W
04/10/2022  U0.75 INCH       PAWNEE             OK   PUBLIC

            REPORT FROM MPING: DIME (0.75 IN.).

&&
Local storm report, Apr 11, 8:46 AM CDT, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
846 AM CDT MON APR 11 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 AM     TSTM WND DMG     MIAMI                   36.87N 94.88W
04/11/2022                   OTTAWA             OK   EMERGENCY MNGR

            NUMEROUS TREE BRANCHES DOWNED AROUND TOWN,
            INCLUDING SOME AS BIG AS 3 INCHES IN
            DIAMETER.

0115 AM     TSTM WND DMG     3 ESE WYANDOTTE         36.77N 94.68W
04/11/2022                   OTTAWA             OK   EMERGENCY MNGR

            2 BARNS DAMAGED NEAR THE INTERSECTION OF S
            670 AND E 166 ROADS.

&&

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 10:28 PM CDTSpecial Weather StatementTSAOsage32 min
Apr 10, 10:38 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee52 min
Apr 10, 10:53 PM CDTSpecial Weather StatementTSAPawnee37 min
Apr 10, 10:57 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee48 min
Apr 10, 11:20 PM CDTSevere Thunderstorm WarningTSAOsage, Washington25 min
Apr 10, 11:43 PM CDTSevere Thunderstorm WarningTSANowata, Osage, Pawnee, Rogers, Tulsa, Washington47 min
Apr 10, 11:54 PM CDTSpecial Weather StatementTSAKay36 min
Apr 11, 12:15 AM CDTSevere Thunderstorm WarningTSACraig, Mayes, Nowata, Osage, Rogers, Tulsa and 2 more45 min
Apr 11, 12:54 AM CDTSevere Thunderstorm WarningTSACraig, Delaware, Ottawa35 min
Apr 11, 12:58 AM CDTSpecial Weather StatementTSAMayes, Rogers32 min
Apr 11, 2:38 AM CDTSpecial Weather StatementTSACreek, Tulsa52 min
Apr 11, 12:40 PM CDTSpecial Weather StatementTSACraig35 min
Apr 11, 1:11 PM CDTSpecial Weather StatementTSAOttawa34 min
Apr 11, 3:52 PM CDTSevere Thunderstorm WarningTSAHaskell, LeFlore, Sequoyah23 min
Apr 11, 4:13 PM CDTSevere Thunderstorm Warning Considerable damage threatTSALeFlore, Sequoyah47 min
Apr 11, 4:17 PM CDTTornado WarningTSALeFlore, Sequoyah43 min
Apr 11, 5:35 PM CDTSpecial Weather StatementTSALatimer25 min
Apr 11, 5:39 PM CDTSevere Thunderstorm WarningTSALatimer, Pittsburg66 min
Apr 11, 6:41 PM CDTSevere Thunderstorm WarningTSALatimer, LeFlore64 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.